Reactions 1704, p129 - 2 Jun 2018
Abducens paresis and decreased cardiac ejection
fraction: case report
A man in his early 70s [exactage at reaction onset not stated]
developed abducens paresis and decreased cardiac ejection
fraction during treatment with dabrafenib [route not stated].
The man, who had metastatic stage 4 melanoma, started
receiving dabrafenib 150mg twice daily at 66 years of age. He
was a part of the BRF113710 trial. He achieved a complete
remission after six months. He received treatment for five
years. Consequently, his dabrafenib treatment was
discontinued after five years of treatment due to decreased
cardiac ejection fraction from an initial 60% to 45%. At the time
of discontinuation, he was asymptomatic. However, four
months later, he developed diplopia which was more
significant while looking to his left. A neurological assessment
was consistent with abducens (cranial nerve VI) paresis.
Additionally, his MRI revealed brain metastasis and he was
subsequently diagnosed with meningeal melanomatosis.
The man was re-started on dabrafenib 150mg twice daily,
along with trametinib. His ejection fraction had not recovered
at the time. However, his overall symptoms improved and
visual symptoms partially resolved. His ejection fraction did
not worsen during the treatment and no additional cardiac
toxicity was observed. However, his response was not
maintained, and he died 9 months after re-starting dabrafenib.
Author comment: "Thus, it cannot be excluded that
central nervous system disorder had developed under BRAF
inhibitor treatment." "The treatment was withdrawn because
of concerns about cardiac toxicity."
Gratz V, et al. Meningeal melanomatosis following discontinuation of dabrafenib:
Implications for the maintenance of long-term complete remission. Melanoma
Research 27: 503-506, No. 5, Oct 2017. Available from: URL: http://
doi.org/10.1097/CMR.0000000000000373 - Germany
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved